Alert archive / Nevada / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 33, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 29, 2005, 7:23 PM PDT for Clark County, Nevada; Mohave County, Arizona. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2005, 7:23 PM PDT (02:23 UTC)
- Expired
- Jul 29, 2005, 8:21 PM PDT
- In force
- 58 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 68 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 7:30 PM PDT | TSTM WND GST 62 | Echo Bay, NV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.4 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2405 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 300226 SVRVEF AZC015-NVC003-300315- /O.NEW.KVEF.SV.W.0033.050730T0223Z-050730T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 723 PM PDT FRI JUL 29 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA EAST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA * UNTIL 815 PM PDT (815 PM MST) * AT 719 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTH OF ECHO BAY OVER THE VIRGIN BASIN AND MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTH OF ECHO BAY BY 815 PM PDT(815 PM MST) IF ON OR NEAR LAKE MEAD GET OUT OF THE WATER AND MOVE INDOORS OF INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 3608 11454 3602 11433 3629 11418 3637 11447 $$ JGA
2 follow-up statements
000 WWUS55 KVEF 300258 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 757 PM PDT FRI JUL 29 2005 AZC015-NVC003-300315- /O.CON.KVEF.SV.W.0033.000000T0000Z-050730T0315Z/ MOHAVE AZ-CLARK NV- 757 PM PDT FRI JUL 29 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 PM PDT 815 PM MST) FOR EAST CENTRAL CLARK AND WEST CENTRAL MOHAVE COUNTIES WHICH INCLUDES THE LAKE MEAD NATIONAL RECREATION AREA... AT 748 PM...DOPPLER RADAR INDICATED A STORM COMPLEX WITH SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH WAS STILL AFFECTING THE VIRGIN BASIN AND OVERTON ARM OF LAKE MEAD. A WIND GUST OF 62 MPH WAS REPORTED AT ECHO BAY JUST AFTER 730 PM AND THE NATIONAL PARK SERVICE REPORTED NUMEROUS BOATERS WERE CALLING FOR HELP. THE THUNDERSTORMS WERE MOVING NORTH AT 10 MPH BUT WAS ALSO EXPANDING TOWARD CALLVILLE BAY AND TEMPLE BAR. THIS IS AN EXTREMELY DANGEROUS SITUATION. IF YOU ARE ON LAKE MEAD SEEK SAVE HARBOR NOW AND MOVE INTO A VEHICLE OR STURDY BUILDING IF POSSIBLE. LAT...LON 3603 11462 3602 11433 3629 11418 3637 11447 $$ JGA
000 WWUS55 KVEF 300321 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 814 PM PDT FRI JUL 29 2005 AZC015-NVC003-300324- /O.EXP.KVEF.SV.W.0033.000000T0000Z-050730T0315Z/ MOHAVE AZ-CLARK NV- 814 PM PDT FRI JUL 29 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLARK AND WEST CENTRAL MOHAVE COUNTIES WHICH INCLUDES THE LAKE MEAD NATIONAL RECREATION AREA EXPIRED AT 815 PM PDT (815 PM MST)... AT 813 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WERE STILL AFFECTING MUCH OF LAKE MEAD BUT HAD DECREASED TO BELOW SEVERE LEVELS. EVEN THOUGH THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE...STRONG WINDS UP TO 45 MILES PER HOUR...HEAVY RAIN AND DANGEROUS LIGHTNING WILL STILL CREATE HAZARDOUS CONDITIONS ACROSS LAKE MEAD UNTIL AT LEAST 900 PM. LAT...LON 3603 11462 3602 11433 3629 11418 3637 11447 $$ JGA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:30 PM PDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jul 29, 3:30 PM PDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 330 PM PDT FRI JUL 29 2005 .SYNOPSIS...AN AREA OF HIGH PRESSURE WILL REMAIN NEAR THE FOUR CORNERS THROUGH THE WEEKEND. SOUTH TO SOUTHEAST FLOW AROUND THE HIGH WILL KEEP A DECENT AMOUNT OF MONSOONAL MOISTURE OVER THE REGION INTO EARLY NEXT WEEK. THIS WILL ALLOW THUNDERSTORMS TO DEVELOP EACH AFTERNOON...AND KEEP TEMPERATURES NEAR TO SLIGHTLY BELOW NORMAL. && .SHORT TERM...WIDESPREAD CONVECTION HAS DEVELOPED OVER THE EASTERN HALF OF THE CWA AS DAYTIME HEATING WORKS ON A MOIST AND UNSTABLE ATMOSPHERE. SURFACE ANALYSIS THIS MORNING INDICATED A LOW LEVEL MOISTURE AXIS EXTENDING UP THROUGH ARIZONA AND NEVADA...AND THIS IS LARGELY WHERE THUNDERSTORMS HAVE DEVELOPED SO FAR TODAY. MAIN THREAT FROM THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT WILL BE HEAVY RAIN...ESP OVER NORTHWEST ARIZONA AND SOUTHERN NEVADA. FLASH FLOOD WATCH REMAINS IN EFFECT FOR THIS AREA UNTIL 10 PM PDT. MID LEVEL RIDGE TO REMAIN ANCHORED NEAR THE FOUR CORNERS THROUGH THE WEEKEND. THIS SHOULD KEEP THE AREA UNDER A FAIRLY ACTIVE MONSOONAL PATTERN THROUGH THE WEEKEND AS AMPLE LOW/MID-LEVEL MOISTURE CONTINUES TO WORK IN FROM THE SOUTH TO SOUTHEAST. .LONG TERM...MID LEVEL HIGH MAY SHIFT SLIGHTLY TO THE EAST DURING THE EARLY PART OF THE WEEK AS A WEAK TROUGH MOVES TOWARDS THE WEST COAST AND INTO THE PACNW. HIGH IS THEN EXPECTED TO SHIFT BACK TOWARDS THE WEST...WHICH WILL SHOULD SUPPRESS MOISTURE PLUME FROM NORTHERN MEXICO AND BRING A LITTLE MORE ATMOSPHERIC STABILITY TO THE REGION. ONLY LARGE SCALE FEATURE TO WATCH...LAST FEW RUNS OF NAM HAVE SHOWN THE DEVELOPMENT OF AN UPPER TROUGH SUNDAY NIGHT AND MONDAY OVER EASTERN CALIFORNIA AND NEVADA. GFS MAY ALSO BE HINTING AT THIS FEATURE WITH THE 18Z RUN. FOR NOW WILL JUST KEEP SCATTERED THUNDERSTORMS IN THE FORECAST FOR THE BEGINNING OF THE WEEK WITH AMPLE MOISTURE CONTINUING TO WORK ITS WAY UP AROUND THE HIGH...THEN TAPER TO SCATTERED ACTIVITY FOR THE MIDDLE PART OF THE WEEK AS THE HIGH MOVES MORE OVERHEAD. .AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL AFFECT ALL TRAFFIC CORRIDORS AND THE LAS VEGAS VALLEY. ERRATIC AND GUSTY WINDS...AND BRIEF HEAVY RAIN MAY ACCOMPANY THESE STORMS. A SIMILAR SITUATION IS EXPECTED TO DEVELOP AGAIN TOMORROW. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...FLASH FLOOD WATCH NVZ016>022 UNTIL 10 PM. .AZ...FLASH FLOOD WATCH AZZ001>003-036 UNTIL 10 PM. .CA...FLASH FLOOD WATCH CAZ029 UNTIL 10 PM. && DAVIS
Hazardous weather outlook, Jul 29, 11:26 AM PDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1126 AM PDT FRI JUL 29 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-301400- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 1126 AM PDT FRI JUL 29 2005 .TODAY...FRIDAY. A FLASH FLOOD WATCH IS IN EFFECT FOR CLARK COUNTY NV AND MOHAVE COUNTY AZ UNTIL 10 PM TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE AREA THIS AFTERNOON AND EVENING. IN ADDITION TO GUSTY WINDS AND HAIL...SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN ON THE ORDER OF ONE TO TWO INCHES IN LESS THAN AN HOUR...WHICH MAY LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A MOIST UNSTABLE AIRMASS WILL CONTINUE TO SUPPORT SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE FORECAST AREA. THIS WILL RESULT IN A RISK OF SEVERE WEATHER SATURDAY AND SUNDAY IN THE FORM OF HEAVY RAIN AND STRONG THUNDERSTORM-INDUCED WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. RUNK
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:57 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 52 min |
| Jul 29, 6:15 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 45 min |
| Jul 29, 6:18 PM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 29, 8:55 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 50 min |
| Jul 29, 9:26 PM PDT | Flash Flood Warning | VEF | Mohave | 2 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2005Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.